NWS New York, NY wrote its last area forecast discussion before the first event at Jul 10, 10:30 AM EST, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 10, 10:30 AM EST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service New York NY
1130 AM EDT Fri Jul 10 2020
.SYNOPSIS...
Tropical Storm Fay will move northward along the Mid Atlantic
coast today before making landfall near New York City tonight
and continuing north into the Hudson Valley by Saturday morning.
A series of weak fronts will then cross the area through mid
week.
&&
.NEAR TERM /THROUGH TONIGHT/...
The fcst has been updated to incorporate the 15Z Hurricane
Center data. Biggest change was a decrease in winds and rain
across the twin forks and extreme ern CT. Tropical Storm Fay is
currently centered just east of the Delmarva Peninsula. Fay
will continue to move northward today, skirting the New Jersey
coast, before making landfall tonight in the New York City area
and continuing north into the Hudson Valley by early Saturday.
Please refer to the National Hurricane Center for the latest
track and forecast details for Tropical Storm Fay.
Rain will continue to spread nwd this aftn, with bands rotating
in from the ocean. With precipitable water values increasing to
2-2.5 inches and tall skinny CAPE, flash flooding will be
possible into this evening as the heaviest rain moves across
the area. The Flash Flood Watch remains in effect, and WPC
continues to include the entire forecast area in a slight risk
for excessive rainfall.
In addition to the flash flood potential, the Storm Prediction
Center has placed much of the area in a marginal risk for severe
weather, with a slight risk along the immediate coastline.
Increasing low level shear as Fay approaches will lead to the
potential for damaging winds and possibly a few tornadoes in any
thunderstorms that are able to develop.
In terms of winds, east to southeast flow will increase across
the area through this afternoon. The strongest winds are
expected late this afternoon into this evening as Fay tracks
over the area, with gusts up to around 50 mph possible. The
strongest gusts are expected across NYC, Long Island, and
coastal Connecticut. Winds will then diminish overnight as Fay
moves off to the north.
With plenty of cloud cover, temperatures will be noticeably
cooler than previous days, with highs only rising into the mid
to upper 70s. Temperatures will only fall a few degrees
overnight, with lows remaining in the low to mid 70s.
There is a high risk of rip currents today at Atlantic Ocean
beaches today.
&&
.SHORT TERM /SATURDAY/...
Tropical Storm Fay will quickly move north of the region
Saturday morning, with just a few lingering showers possible
early, primarily across interior southern Connecticut and the
Lower Hudson Valley. In its wake, an upper level trough will
approach Saturday afternoon, sparking a renewed potential for
showers and thunderstorms, primarily from NYC west. With the
airmass remaining moist, any thunderstorms that develop could
produce heavy rainfall.
Temperatures on Saturday will return to above normal, with
highs in the mid 80s to around 90. Combined with dew points in
the low to mid 70s, heat index values will rise into the mid to
upper 90s across much of the area.
A high risk of rip currents continues for Atlantic Ocean
beaches on Saturday.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
The mean trough axis will remain fairly stationary near the
region through early next week as it is reinforced by a series
of shortwaves rotating through Great Lakes into New England.
Decent agreement that by mid week this trough axis finally lifts
ne of the area, with heat ridging building into the area for
late week into the weekend.
This setup will have a deep S/SW flow across the region through
Tuesday, with a series of weak troughs moving through the
region. This will spell a very warm and humid pattern with
potential for scattered afternoon/evening thunderstorm activity
as shortwave energy rotates through with the surface troughs.
Timing/location/coverage/intensity of threat will be determined
by timing of shortwaves, which will have to be refined at
shorter lead time.
General agreement with the mean trough axis lifting northeast
of the region Wed, with building heights. If this plays out,
deep WSW flow will advect in the building heat across the
central US, with the hottest airmass of the season for late week
into the weekend. With the region lying on northern periphery
of this ridge and active westerlies across US/Canada border, and
potentially moderate to high instability to work with, an
occasional MCS or organized convective threat rolling through
the area is not out of the question during this period.
The high rip current risk will likely continue into early next
week.
&&
.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
***TROPICAL STORM CONDITIONS EXPECTED LATE TODAY INTO THIS
EVENING***
High impact event as Tropical Storm Fay tracks across or near
the region. Please refer to the National Hurricane Center for
the latest forecast track information.
Tropical storm conditions expected for the NYC metros after
about 20Z-21Z, with IFR in heavy rain and E winds 25-35 kt with
gusts 35-45 kt. These winds could be more squally in nature as
opposed to steady-state. Conds spread N to the remaining
terminals into this evening, with shifting winds as the center
of the tropical storm passes nearby.
Conds improving and winds diminishing overnight.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component fcsts,
can be found at: http:/weather.gov/zny/n90
KJFK TAF Comments: Strongest winds likely to be squally in
nature with the heavier rain bands. AMD likely to address
changes in storm track and intensity.
KLGA TAF Comments: Strongest winds likely to be squally in
nature with the heavier rain bands. AMD likely to address
changes in storm track and intensity.
KEWR TAF Comments: Strongest winds likely to be squally in
nature with the heavier rain bands. AMD likely to address
changes in storm track and intensity.
KTEB TAF Comments: Strongest winds likely to be squally in
nature with the heavier rain bands. AMD likely to address
changes in storm track and intensity.
KHPN TAF Comments: Strongest winds likely to be squally in
nature with the heavier rain bands. AMD likely to address
changes in storm track and intensity.
KISP TAF Comments: Strongest winds likely to be squally in
nature with the heavier rain bands. AMD likely to address
changes in storm track and intensity.
.OUTLOOK FOR 12Z SATURDAY THROUGH TUESDAY...
.Saturday...MVFR or lower cond likely in SHRA/TSRA, mostly in
the afternoon.
.Sunday and Monday...Continued chance mainly afternoon SHRA/TSRA,
with MVFR or lower cond possible.
.Tuesday...VFR.
&&
.MARINE...
Sub-SCA conditions this morning will quickly deteriorate as
Tropical Storm Fay moves northward toward the region. Gusts will
increase to around 25 kt by late morning, then 45-50 kt this
afternoon and evening before diminishing overnight as the
tropical system moves north. In addition, seas will build to
7-10 feet on the ocean.
After subsiding overnight, winds will generally remain below
SCA criteria this weekend into early next week, although seas
will remain elevated.
&&
.HYDROLOGY...
Rainfall amounts associated with Tropical Storm Fay will range
from 1-3 inches, with locally higher amounts possible in any
thunderstorms or heavier rain bands. Flash flooding is possible,
with smaller streams and rivers and urban, low lying poor
drainage areas most vulnerable.
Additional thunderstorms Saturday afternoon could result in
localized heavy rainfall and associated minor flooding of low
lying areas. Otherwise, no significant widespread rain expected
through Thursday.
&&
.TIDES/COASTAL FLOODING...
Potential for beach flooding and beach erosion, particularly
during the times of high tide Friday afternoon into Saturday
afternoon. Localized dune erosion is possible, but threat for
washovers is low.
In terms of coastal flooding, there is a low potential for
minor coastal flood impacts from combined surge and wave set-up.
This will ultimately be dependent on track and intensity of the
approaching low. Generally around 2ft of surge is needed to
reach minor flood thresholds, which is currently not shown in
any extratropical guidance, but a potential SE jet of 20-30kt
and long period se swells could result in some localized minor
flood impacts for vulnerable coastal locales of LI, Jamaica Bay
and lower NY/NJ harbor for the Fri Night high tidal cycle.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) is undergoing
its final stages of testing, and is operating at full power.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch through this evening for CTZ005>012.
Tropical Storm Warning for CTZ009>012.
NY...Flash Flood Watch through this evening for NYZ067>075-078>081-
176>179.
Tropical Storm Warning for NYZ071>075-078>081-176>179.
High Rip Current Risk through Saturday evening for NYZ075-080-
081-178-179.
High Surf Advisory until 9 PM EDT Saturday for NYZ075-080-081-
178-179.
NJ...Flash Flood Watch through this evening for NJZ002-004-006-
103>108.
Tropical Storm Warning for NJZ006-106-108.
MARINE...Tropical Storm Warning for ANZ330-335-338-340-345-350-353-355.
&&Hazardous weather outlook, Jul 10, 4:53 AM EST, 7 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
553 AM EDT Fri Jul 10 2020
CTZ005>008-NJZ002-004-103>105-107-NYZ067>070-111000-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Western Passaic-Eastern Passaic-Western Bergen-
Eastern Bergen-Western Essex-Western Union-Orange-Putnam-Rockland-
Northern Westchester-
553 AM EDT Fri Jul 10 2020
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ009>012-NJZ006-106-108-NYZ071>074-078-079-176-177-111000-
Southern Fairfield-Southern New Haven-Southern Middlesex-
Southern New London-Hudson-Eastern Essex-Eastern Union-
Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Northwestern Suffolk-Northeastern Suffolk-
Northern Queens-Northern Nassau-
553 AM EDT Fri Jul 10 2020
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ075-080-081-178-179-111000-
Kings (Brooklyn)-Southwestern Suffolk-Southeastern Suffolk-
Southern Queens-Southern Nassau-
553 AM EDT Fri Jul 10 2020
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EDT
SATURDAY...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
High Rip Current Risk.
Flash Flood Watch.
High Surf Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
High Rip Current Risk.
High Surf Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ330-335-338-340-345-350-353-355-111000-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
553 AM EDT Fri Jul 10 2020
...TROPICAL STORM WARNING IN EFFECT...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.